Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 342, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 18, 2019, 4:10 PM CDT for Reeves County, Ward County, Winkler County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2019, 4:10 PM CDT (21:10 UTC)
- Expired
- Jun 18, 2019, 5:02 PM CDT
- In force
- 52 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Reeves County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 105 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 888 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.9
The text
As transmitted.
415
WUUS54 KMAF 182110
SVRMAF
TXC389-475-495-182215-
/O.NEW.KMAF.SV.W.0342.190618T2110Z-190618T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
410 PM CDT Tue Jun 18 2019
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
East central Reeves County in southwestern Texas...
Ward County in western Texas...
Southwestern Winkler County in western Texas...
* Until 515 PM CDT.
* At 410 PM CDT, a severe thunderstorm was located 8 miles south of
Barstow, or 8 miles southeast of Pecos, moving northeast at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Pecos, Monahans, Wink, Thorntonville, Barstow, Pyote, Wickett,
Toyah Lake, B F Goodrich Testing Track, Pecos Municipal Airport,
Roy Hurd Memorial Airport and Winkler County Airport.
This includes Interstate 20 between mile markers 39 and 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3165 10334 3165 10333 3166 10333 3185 10318
3152 10277 3148 10277 3136 10300 3137 10301
3133 10305 3116 10336 3138 10355
TIME...MOT...LOC 2110Z 232DEG 28KT 3134 10339
HAIL...1.50IN
WIND...60MPH
$$
802 follow-up statements
256
WWUS54 KMAF 182125
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
425 PM CDT Tue Jun 18 2019
TXC389-475-495-182215-
/O.CON.KMAF.SV.W.0342.000000T0000Z-190618T2215Z/
Reeves TX-Ward TX-Winkler TX-
425 PM CDT Tue Jun 18 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR EAST CENTRAL REEVES...WARD AND SOUTHWESTERN WINKLER COUNTIES...
At 425 PM CDT, a severe thunderstorm was located 9 miles southeast of
Barstow, or 12 miles east of Pecos, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pecos, Monahans, Wink, Thorntonville, Barstow, Pyote, Wickett, Toyah
Lake, B F Goodrich Testing Track, Pecos Municipal Airport, Roy Hurd
Memorial Airport and Winkler County Airport.
This includes Interstate 20 between mile markers 39 and 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3165 10334 3165 10333 3166 10333 3185 10318
3152 10277 3148 10277 3136 10300 3137 10301
3133 10305 3116 10336 3138 10355
TIME...MOT...LOC 2125Z 238DEG 23KT 3135 10331
HAIL...1.00IN
WIND...60MPH
$$
80577
WWUS54 KMAF 182202
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
502 PM CDT Tue Jun 18 2019
TXC389-475-495-182212-
/O.CAN.KMAF.SV.W.0342.000000T0000Z-190618T2215Z/
Reeves TX-Ward TX-Winkler TX-
502 PM CDT Tue Jun 18 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL REEVES...WARD AND
SOUTHWESTERN WINKLER COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3165 10334 3165 10333 3166 10333 3185 10318
3152 10277 3148 10277 3136 10300 3137 10301
3133 10305 3116 10336 3138 10355
TIME...MOT...LOC 2200Z 232DEG 28KT 3153 10304
$$
80What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 1:49 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 18, 1:49 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 149 PM CDT Tue Jun 18 2019 .DISCUSSION... * Strong to Severe Thunderstorms possible through this evening, accompanied by large to very large hail * Very hot conditions follow late this week Despite a weak upper level ridge over the region strong to severe thunderstorms are expected to develop once again through this evening across mainly west Texas as an upper level disturbance moves through the ridge and interacts with a moist and very unstable airmass east of a dryline. Thunderstorms are beginning to develop in the Davis Mountains and initiation will likely also occur later this afternoon and early this evening further east into the Permian Basin as the cap weakens. In these areas cape values in excess of 3000 j/kg will combine with bulk wind shear of 30 to 40 knots and very steep lapse rates to produce the threat of large to very large hail and damaging winds. The precipitation should be east of the forecast area by 19/06z as the shortwave departs. By Wednesday and Thursday zonal flow aloft will push the dryline into west Central Texas and push the threat of thunderstorms east of the forecast area. Low level thermal ridging and downslope flow will allow high temperatures to climb to much above normal values. Localized Heat Advisory criteria may be met near and along the Rio Grande River(near Boquillas Canyon) Wednesday and and more widespread Thursday. Portions of the Permian may also need an advisory by Thursday as well. Later shifts will need to monitor. By Friday through next weekend southwesterly flow aloft will develop once again ahead of a slow moving Pacific upper level storm system. Default NBM guidance pops seem too low in this regime and prefer the higher superblend pops for thunderstorms in the eastern Permian Basin. Temperatures will remain above normal through the extended forecast. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 71 101 68 105 / 30 0 0 10 Carlsbad 68 101 68 104 / 0 0 0 0 Dryden 73 104 73 108 / 30 10 10 0 Fort Stockton 72 101 72 105 / 20 10 0 10 Guadalupe Pass 68 93 68 96 / 0 0 0 0 Hobbs 64 98 64 101 / 10 0 0 0 Marfa 61 94 61 97 / 10 10 0 10 Midland Intl Airport 72 102 69 105 / 20 0 0 0 Odessa 71 102 68 105 / 20 0 0 0 Wink 68 103 66 106 / 10 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 70/12
Hazardous weather outlook, Jun 18, 1:13 PM CDT, 2 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 113 PM CDT Tue Jun 18 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-191815- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 113 PM CDT Tue Jun 18 2019 /1213 PM MDT Tue Jun 18 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms are expected across the area this afternoon and tonight. There is a marginal to enhanced risk of severe storms, capable of producing large hail, damaging winds, frequent cloud-to-ground lightning, and an isolated tornado. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Very hot temperatures may create a health hazard Thursday and Friday. Take precautions if performing outdoor activities on these days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jun 18, 2:00 PM CDT, 2 hours 10 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 200 PM CDT Tue Jun 18 2019 TXZ075-274-277-278-181945- Pecos TX-Reeves County Plains TX-Davis Mountains TX- Davis Mountains Foothills TX- 200 PM CDT Tue Jun 18 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PECOS...SOUTHWESTERN REEVES AND NORTHEASTERN JEFF DAVIS COUNTIES UNTIL 245 PM CDT... At 200 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles southwest of Balmorhea State Park, or 17 miles north of Fort Davis, moving east at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Balmorhea, Balmorhea Lake, Saragosa, Balmorhea State Park, Black Mountain, Toyahvale, Star Mountain and Buffalo Trail Scout Camp. This includes Interstate 10 between mile markers 200 and 215. LAT...LON 3068 10399 3090 10406 3113 10369 3072 10346 TIME...MOT...LOC 1900Z 247DEG 14KT 3084 10390 80
Local storm report, Jun 18, 3:10 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
310 PM CDT TUE JUN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL 7 S MARFA 30.21N 104.03W
06/18/2019 E1.00 INCH Presidio TX LAW ENFORCEMENT
&&
SCOTT.KLEEBAUERLocal storm report, Jun 18, 3:39 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
339 PM CDT TUE JUN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 2 N VERHALEN 31.16N 103.59W
06/18/2019 E1.75 INCH Reeves TX PUBLIC
LOTS OF QUARTER AND GOLF BALL SIZED HAIL MIXED.
&&
SCOTT.KLEEBAUERSpecial weather statement, Jun 18, 3:52 PM CDT, 18 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 352 PM CDT Tue Jun 18 2019 TXZ075-274-277-278-182130- Pecos TX-Reeves County Plains TX-Davis Mountains TX- Davis Mountains Foothills TX- 352 PM CDT Tue Jun 18 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PECOS...SOUTH CENTRAL REEVES...NORTHERN BREWSTER AND EAST CENTRAL JEFF DAVIS COUNTIES UNTIL 430 PM CDT... At 352 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles south of Balmorhea State Park, or 13 miles north of Fort Davis, moving east at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Balmorhea Lake, Balmorhea State Park, Buffalo Trail Scout Camp, Toyahvale and Star Mountain. This includes Interstate 10 between mile markers 215 and 235. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3063 10398 3092 10398 3106 10325 3063 10334 TIME...MOT...LOC 2052Z 266DEG 13KT 3076 10381 87
Special weather statement, Jun 18, 3:59 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
359 PM CDT Tue Jun 18 2019
TXZ279-282-182130-
Central Brewster County TX-Lower Brewster County TX-
359 PM CDT Tue Jun 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BREWSTER COUNTY
UNTIL 430 PM CDT...
At 359 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lajitas, moving northeast at 35 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Lajitas, Terlingua, Study Butte and Barton Warnock Environmental
Educational Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2917 10361 2916 10365 2917 10366 2919 10371
2918 10372 2923 10376 2922 10378 2924 10378
2925 10377 2925 10378 2950 10366 2941 10338
2915 10359
TIME...MOT...LOC 2059Z 210DEG 29KT 2919 10370
12Special weather statement, Jun 18, 4:09 PM CDT, 1 minute before
Special Weather Statement National Weather Service Midland/Odessa TX 409 PM CDT Tue Jun 18 2019 TXZ279-280-282-182130- Chisos Basin TX-Central Brewster County TX-Lower Brewster County TX- 409 PM CDT Tue Jun 18 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BREWSTER COUNTY UNTIL 430 PM CDT... At 409 PM CDT, Doppler radar was tracking a strong thunderstorm near Chisos Basin, or near Panther Junction, moving east at 5 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Panther Junction, Chisos Basin and Big Bend National Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2924 10336 2940 10338 2949 10318 2923 10312 TIME...MOT...LOC 2109Z 259DEG 6KT 2934 10331 12
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:01 PM CDT | Special Weather Statement | MAF | Culberson | 44 min |
| Jun 17, 7:27 PM CDT | Areal Flood Advisory | MAF | Gaines | 2 hr |
| Jun 17, 7:30 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 60 min |
| Jun 17, 7:45 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 60 min |
| Jun 17, 7:52 PM CDT | Special Weather Statement | MAF | Brewster | 38 min |
| Jun 17, 8:24 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 66 min |
| Jun 17, 8:33 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 25 min |
| Jun 17, 8:42 PM CDT | Special Weather Statement | MAF | Gaines | 48 min |
| Jun 17, 9:07 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 38 min |
| Jun 17, 9:44 PM CDT | Special Weather Statement | MAF | Gaines | 46 min |
| Jun 17, 11:35 PM CDT | Special Weather Statement | MAF | Cochran | 25 min |
| Jun 18, 1:39 AM CDT | Special Weather Statement | MAF | Dawson | 36 min |
| Jun 18, 2:18 AM CDT | Special Weather Statement | MAF | Dawson | 27 min |
| Jun 18, 2:21 AM CDT | Special Weather Statement | MAF | Scurry | 24 min |
| Jun 18, 2:48 AM CDT | Special Weather Statement | MAF | Borden, Scurry | 27 min |
| Jun 18, 3:15 AM CDT | Special Weather Statement | MAF | Borden, Scurry | 45 min |
| Jun 18, 3:18 AM CDT | Areal Flood Advisory | MAF | Borden, Scurry | 3 hr |
| Jun 18, 3:36 AM CDT | Special Weather Statement | MAF | Gaines | 24 min |
| Jun 18, 2:00 PM CDT | Special Weather Statement | MAF | Reeves | 45 min |
| Jun 18, 2:08 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Presidio | 67 min |
| Jun 18, 2:18 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Reeves | 57 min |
| Jun 18, 3:11 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 64 min |
| Jun 18, 3:13 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves | 62 min |
| Jun 18, 3:14 PM CDT | Areal Flood Advisory | MAF | Jeff Davis, Presidio, Reeves | 3 hr |
| Jun 18, 3:52 PM CDT | Special Weather Statement | MAF | Reeves | 38 min |
| Jun 18, 3:59 PM CDT | Special Weather Statement | MAF | 31 min | |
| Jun 18, 4:06 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 39 min |
| Jun 18, 4:09 PM CDT | Special Weather Statement | MAF | Brewster | 21 min |
| Jun 18, 4:13 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 32 min |
| Jun 18, 4:35 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 55 min |
| Jun 18, 4:42 PM CDT | Special Weather Statement | MAF | Reeves | 48 min |
| Jun 18, 4:48 PM CDT | Areal Flood Advisory | MAF | Pecos | 117 min |
| Jun 18, 4:52 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 53 min |
| Jun 18, 5:35 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 55 min |
| Jun 18, 5:54 PM CDT | Special Weather Statement | MAF | Howard | 51 min |
| Jun 18, 6:00 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Mitchell | 60 min |
| Jun 18, 6:13 PM CDT | Special Weather Statement | MAF | Mitchell | 47 min |
| Jun 18, 6:23 PM CDT | Special Weather Statement | MAF | Terrell | 37 min |
| Jun 18, 6:26 PM CDT | Special Weather Statement | MAF | Presidio | 19 min |
| Jun 18, 6:30 PM CDT | Special Weather Statement | MAF | Pecos | 30 min |
| Jun 18, 6:35 PM CDT | Special Weather Statement | MAF | 25 min | |
| Jun 18, 6:50 PM CDT | Special Weather Statement | MAF | Dawson | 40 min |
| Jun 18, 6:54 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 66 min |
| Jun 18, 6:57 PM CDT | Special Weather Statement | MAF | Terrell | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.